Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 111, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 3, 2014, 7:59 PM CDT for Linn County, Kansas; Bates County, Missouri. It took effect at Sep 4, 2014, 2:42 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2014, 7:59 PM CDT (00:59 UTC)
- In effect from
- Sep 4, 2014, 2:42 AM CDT
- Expired
- Sep 5, 2014, 9:04 AM CDT
- In force
- 30 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Linn County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marais Des Cygnes River near Trading Post (TPOK1). The gauge peaked at 18.80 ft at Sep 4, 2014, 4:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 27 ft
- Moderate stage
- 29 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06916600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
333
WGUS43 KEAX 040059
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT WED SEP 3 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Marais Des Cygnes River near Trading Post affecting Linn and Bates
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC107-MOC013-050059-
/O.NEW.KEAX.FL.W.0111.140904T0742Z-140905T1404Z/
/TPOK1.1.ER.140904T0742Z.140904T1200Z.140904T1404Z.UU/
759 PM CDT WED SEP 3 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Marais Des Cygnes River near Trading Post.
* from late tonight to Friday morning.
* At 7:45 PM Wednesday the stage was 16.2 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Thursday morning and
continue to rise to near 28.0 feet by Thursday morning. The river
will fall below flood stage by late Thursday morning.
* At 27.0 feet...Flooding of low-lying farmland occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Trading Post 27 16.2 Wed 08 PM 28.0 Thursday morning
&&
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447 3821 9470
$$1 follow-up statement
748
WGUS83 KEAX 041201
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
701 AM CDT THU SEP 4 2014
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Marais Des Cygnes River near Trading Post affecting Linn and Bates
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC107-MOC013-041231-
/O.CAN.KEAX.FL.W.0111.000000T0000Z-140905T1404Z/
/TPOK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
701 AM CDT THU SEP 4 2014
The Flood Warning is cancelled for
The Marais Des Cygnes River near Trading Post.
* At 6:45 AM Thursday the stage was 18.8 feet.
* Flood stage is 27.0 feet.
* Forecast...The river crested below flood stage at 18.8 feet. The
river will continue to fall to 15.2 feet by Friday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Marais Des Cygnes River
Trading Post 27 18.8 Thu 07 AM 18.3 this afternoon
&&
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447 3821 9470
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:27 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 3, 6:27 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 627 PM CDT Wed Sep 3 2014 .DISCUSSION... Issued at 357 PM CDT WED SEP 3 2014 The remnants of this mornings convection dissipated and left our forecast area by the mid-afternoon hours as the low level jet --responsible for feeding the storms moisture-- slowly veered this afternoon. This is in response to a shortwave trough crossing the Northern Rockies which is inducing a strengthening lee-side low across the Dakotas. This trough will cross the Northern Plains States over the next few days, dragging a cold front slowly south into eastern Kansas and Missouri Thursday night. This will set the stage for our latest bout of summer heat and humidity Thursday --Heat Index around 100 degrees--, along with our next chance at rain, but with a lovely cool down for the weekend. For Tonight and Thursday...expect dry conditions to prevail. Surface winds wont be able to decouple tonight owing to the tight pressure gradient across the Plains States. This should keep any concerns for fog at bay outside of central Missouri where winds might be able to go light and calm. Otherwise, with a warm front lifting through the region today expect overnight lows to be a little warm --in the 70s--. This will provide a nice starting point for Thursday's highs which will likely top out in the low to mid 90s. Dewpoints in the low 70s will therefore induce heat index values around 100 degrees for the afternoon hours of Thursday. Thursday Night through Friday Night...the Northern Rockies shortwave trough will cross the Dakotas into eastern Canada. Pressure rises behind the trough will force the cold front south into the Central Plains Thursday night into Friday before heading farther south. Severe potential for this possible activity Thursday night through Friday and possibly Friday night does not look good. Best dynamics of the trough and jet structure will be off to our north and east, closer to the main trough, but there is more than sufficient convergence advertised along the front to warrant high end chance to likely POPs for Thursday night, with chance POPS carried through the day Friday until Friday nights reemerging nocturnal jet induces likely POPs again from east central Kansas into central Missouri Friday night. There for the severe potential does not look good at this time, but with precipitable water values in excess of 1.5 inches --and a slow moving front-- heavy rain and flooding could be an issue late this work week. Otherwise...expect cooler temperatures behind the front. Central Missouri will likely still be a bit hot and humid Friday afternoon --highs upper 80s-- but the northwest corner of Missouri might escape the day with highs topping out around 70 degrees, though this is highly dependent on the cold fronts progress Thursday night. The Weekend and into next work week...looks rather nice. Temperatures will remain well below normal through the weekend as a cool surface high dominates the Lower Missouri River Valley. This will keep temperatures topping out in the 70s this weekend, with 80s creeping back into our region by Monday or Tuesday. In the later half of the forecast our next chance of rain looks to arrive Monday night into Tuesday as another trough crosses the Nation. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 627 PM CDT WED SEP 3 2014 the main concern for aviators will continue to be the strong and gusty southerly winds at the terminals. These winds will remain strong thru the overnight and morning hours btn 10-15kts with gusts around 20kts. Winds will then pick up tomorrow morning to 15-20kts with gusts around 25kts and veer to the SSW. Otrw...conds will remain VFR with just a few-sct high cirrus thru the pd. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Cutter AVIATION...73
Hazardous weather outlook, Sep 3, 6:28 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 628 PM CDT WED SEP 3 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-042330- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 628 PM CDT WED SEP 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH TEMPERATURES WARMING INTO THE LOWER TO MIDDLE 90S ON THURSDAY WILL RESULT IN HEAT INDEX VALUES RANGING FROM 97 TO 102 DEGREES. SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Sep 3, 2:55 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
255 PM CDT WED SEP 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HEAVY RAIN 8 NNW BLUE MOUND 38.19N 95.07W
09/03/2014 M1.89 INCH LINN KS 911 CALL CENTER
RAINFALL THROUGH 7AM.
0720 AM HEAVY RAIN WSW OSAWATOMIE 38.50N 94.96W
09/03/2014 M2.30 INCH MIAMI KS CO-OP OBSERVER
RAINFALL TOTAL THROUGH 7AM.
0752 AM HEAVY RAIN 3 SW VINLAND 38.81N 95.21W
09/03/2014 M2.03 INCH DOUGLAS KS MESONET
0755 AM FLASH FLOOD GARDNER 38.81N 94.93W
09/03/2014 JOHNSON KS TRAINED SPOTTER
THE INTERSECTION AT WAVERLY ROAD AND 175TH IS UNDERWATER.
ALSO THE INTERSECTION OF MOONLIGHT AND SANTA FE HAS WATER
6-12 INCHES DEEP.
0808 AM HEAVY RAIN 2 NNE EDGERTON 38.78N 94.99W
09/03/2014 M2.80 INCH JOHNSON KS MESONET
STORMWATCH RAINFALL TOTAL SINCE 4AM.
0809 AM HEAVY RAIN 4 NE RANTOUL 38.60N 95.05W
09/03/2014 M3.23 INCH MIAMI KS CO-OP OBSERVER
RAINFALL TOTAL AS OF 8AM.
0810 AM HEAVY RAIN 5 N EDGERTON 38.83N 95.01W
09/03/2014 M2.48 INCH JOHNSON KS MESONET
STORMWATCH RAINFALL TOTAL SINCE 5AM.
0810 AM HEAVY RAIN 6 NNE EDGERTON 38.84N 94.98W
09/03/2014 M2.60 INCH JOHNSON KS MESONET
STORMWATCH RAINFALL TOTAL SINCE 5AM.
0813 AM HEAVY RAIN 5 SSW CLEARVIEW CITY 38.88N 95.03W
09/03/2014 M3.19 INCH JOHNSON KS MESONET
STORMWATCH RAINFALL TOTAL SINCE 5AM.
0815 AM FLASH FLOOD 1 E GARDNER 38.81N 94.91W
09/03/2014 JOHNSON KS BROADCAST MEDIA
AREA OF MOONLIGHT ROAD AND SANTA FE STREET HAVE ESTIMATED
6 TO 12 INCHES OF WATER ON ROAD. RELAYED VIA SOCIAL
MEDIA.
0815 AM FLASH FLOOD 5 NE EDGERTON 38.81N 94.94W
09/03/2014 JOHNSON KS BROADCAST MEDIA
INTERSECTION OF 175TH AND WAVERLY UNDER WATER. RELAYED
VIA SOCIAL MEDIA.
0828 AM HEAVY RAIN 5 S DE SOTO 38.90N 94.98W
09/03/2014 M2.13 INCH JOHNSON KS MESONET
STORMWATCH RAINFALL TOTAL SINCE 5AM.
0919 AM HEAVY RAIN 5 NNE PLEASANTON 38.24N 94.67W
09/03/2014 M3.73 INCH LINN KS MESONET
RAINFALL TOTAL SINCE 4AM. OVER 2 INCHES OF RAIN HAS
FALLEN IN THE LAST HALF HOUR.
&&
PMURRAYNearby
River Flood Warnings in Kansas, 2014River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.